NARCAN (Naloxone) - available in Kenosha without prescription
Naloxone is available through the AIDS Resource Center of Wisconsin (ARCW) Prevention Program in conjunction with its needle exchange program: Lifepoint.
Naloxone is available at no charge via the ARCW once you have completed a brief training, including video. Five 1cc vials and 5 syringes are provided free of charge including a prescription (keep this with you). The Narcan Nasal Spray is also available. Your information will be included in a database for tracking purposes (under HIPPA regulation) as this is a prescribed medication: Name (first and last), birthdate, phone number, address zip code.
Naloxone storage requires it to be kept at room temperature and protected from light.
Naloxone, sold under the brandname Narcan among others, is a medication used to block the effects of opioids, especially in overdose. When injected into a muscle, it works within five minutes. The effects of naloxone last about half an hour to an hour. Multiple doses may be required, as the duration of action of most opioids is greater than that of naloxone - meaning that a person can overdose again if the amount of opioids/heroin in their system is so great that multiple doses of naloxone is required.
Naloxone is used to treat a narcotic overdose in an emergency situation. This medicine should not be used in place of emergency medical care for an overdose.
If you suspect an individual has overdosed (blue lips, non-responsive, non-reactive to pain (rub sternum hard), not breathing or low raspy breathing, won't wake up/nodding on and off):
AIDS Resource Center of Wisconsin
1212 57th Street
Kenosha WI 53140
Toll Free 800-924-6601
The Emergency Nurses Association released its Naloxone Education Toolkit (NET) in 2016 in response to the opioid and heroin overdose epidemic. NET is designed to assist emergency nurses with providing education to patients and their family or peers who present to the emergency setting with an opioid overdose, or those who are determined to be at risk for an overdose.
HIV AIDS Basics
The ABCs of Hepatitis